Hail, Ross
- When
- May 26, 12:52 PM EST to 12:54 PM EST
- Where
- Ross County, 2.24 mi ESE of Hallsville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.440, -82.790
Scattered thunderstorms developed in the afternoon along a remnant frontal boundary that was situated over the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed in the afternoon along a remnant frontal boundary that was situated over the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 12:42 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 142 PM EDT Sun May 26 2019 .SYNOPSIS... Showers and thunderstorms will affect the region today as a front drops south into the area. The front will lift back north on Memorial Day keeping scattered storms in the forecast. Warm and humid conditions will be the rule into next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Early morning thunderstorm complex associated with an MCV has cleared ILN/s eastern counties. Airmass is expected to recover with moderate instability developing this aftn. Shortwave moving thru the region in the westerly flow around the north side of the ridge will help focus convection this aftn into this evening. Bulk shear of 40 kts will support the potential for organized storms and isold supercells. Damaging winds and large hail are the primary threats with generally weak low level hodographs. The main time frame looks to be between 2 PM and 9 PM with the most favorable location over ILN/s southern half - where best instability is expected to exist. Have updated the HWO highlighting this potential severe weather threat. Today will be another warm and humid day. Dewpoints will remain in the mid 60s, while highs will ranging from the upper 70s in West Central Ohio to the mid to upper 80s in Northern KY. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... The front will drop south of the region before stalling near the Ohio River. Pcpn should diminish with the loss of heating. Temperatures will be a little cooler on the north side of the front, as lows will range in the lower 60s in the north to the mid 60s south. The front will lift north across the region on Monday. Expect some scattered storms to pop around the front throughout the day. Highs will one again range from the upper 70s to mid 80s. Mid level ridge builds Monday night and Tuesday, pushing the front into the Great Lakes. Storms will be sliding east through the Lakes and the southern edge could brush northern areas Monday night. Tuesday is forecast to be dry with highs in the mid to upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Southwest flow aloft ahead of an upper level trof will keep moist and unstable air advecting into the region. Showers and thunderstorms will develop during the day. As the upper level trof slides east Wednesday night and Thursday, showers and thunderstorms will remain a possibility. Finally by Thursday night, a cold front will push through the region, bringing an end to the active weather. Friday should be dry as high pressure ridge slides across the area, but scattered thunderstorms will be possible again by Saturday as another upper level trof slides through the Great Lakes. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... Thunderstorms will increase in coverage in the moderately unstable airmass over the Ohio Valley ahead of a shortwave located over Southern Illinois. Bulk shear will support organized storms with damaging winds and large hail possible this aftn into early evening. Have a tempo group in TAFs for time when the best threat for storms is forecast. Have MVFR ceilings and IFR vsbys in the storms but brief IFR ceilings are possible. With the passage of this s/w - thunderstorms will diminish early this evening with the front slipping south of the Ohio River and stalling out overnight. Fog and low clouds are expected to develop north of the front. The best chance for IFR conditions will occur across the southern TAF sites. Vsbys will improve and expect ceilings to lift to VFR by late morning. The front to lift back north as a warm front Monday with additional thunderstorms expected. OUTLOOK...Thunderstorms possible Monday afternoon into Monday night, then again Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR/Sites NEAR TERM...AR SHORT TERM...Sites LONG TERM...Sites AVIATION...AR
Hazardous Weather Outlook National Weather Service Wilmington OH 955 AM EDT Sun May 26 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271400- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 955 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms will affect the region today. Damaging winds and large hail will be a possibility with these storms. Heavy rainfall will be a concern, resulting in potential flooding issues. The main timeframe for severe weather will be between 2 PM to 9 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated strong to severe thunderstorm will be possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
Special Weather Statement
National Weather Service Wilmington OH
757 AM EDT Sun May 26 2019
OHZ056-065-261245-
Licking OH-Fairfield OH-
757 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FAIRFIELD AND
LICKING COUNTIES UNTIL 845 AM EDT...
At 757 AM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles southeast of Centerburg to Reynoldsburg,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Newark, Lancaster, Pickerington, Heath, Granville, Pataskala, Canal
Winchester, Johnstown, Baltimore, Buckeye Lake, Hebron, Utica,
Bremen, Millersport, Pleasantville, Hanover, Harbor Hills, Granville
South, Marne and Fairfield Beach.
This includes I-70 in Ohio between mile markers 115 and 142, and near
mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3982 8239 3975 8240 3974 8237
3970 8237 3979 8279 4027 8267 4027 8248
4025 8248 4024 8218
TIME...MOT...LOC 1157Z 280DEG 41KT 4024 8260 3994 8279
HatzosSpecial Weather Statement
National Weather Service Wilmington OH
819 AM EDT Sun May 26 2019
OHZ044-052-261245-
Champaign OH-Logan OH-
819 AM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN AND SOUTHERN
LOGAN COUNTIES UNTIL 845 AM EDT...
At 819 AM EDT, radar indicated a strong thunderstorm near De Graff,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Bellefontaine, Urbana, West Liberty, North Lewisburg, De Graff, West
Mansfield, Quincy, Woodstock, Valley Hi, Zanesfield, Cable,
Logansville, Rosewood, New Jerusalem, Pickrelltown, Lippincott,
Carysville, Middleburg, Springhills and Kiser Lake State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4023 8355 4023 8352 4010 8351 4017 8401
4036 8399 4040 8353
TIME...MOT...LOC 1219Z 268DEG 40KT 4024 8394
HatzosPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
905 AM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM TSTM WND DMG 2 NW JOHNSTOWN 40.17N 82.71W
05/26/2019 LICKING OH 911 CALL CENTER
DISPATCH REPORTED TREES DOWN ON POWER POLES IN MONROE
TOWNSHIP. PUBLIC POSTED A PHOTO ON SOCIAL MEDIA OF A TREE
DOWN NEAR JOHNSTOWN. TIME ESTIMATED FROM RADAR.
&&
JEGSpecial Weather Statement
National Weather Service Wilmington OH
125 PM EDT Sun May 26 2019
OHZ064-073-074-261800-
Ross OH-Hocking OH-Pickaway OH-
125 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HOCKING...SOUTHERN
PICKAWAY AND NORTHERN ROSS COUNTIES UNTIL 200 PM EDT...
At 125 PM EDT, radar indicated a strong thunderstorm 8 miles south of
New Holland, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Chillicothe, Kingston, North Folk Village, Frankfort, Laurelville,
Clarksburg, Adelphi, Tarlton, Andersonville, Lattaville, Austin,
Whisler, Pickaway County Airport, Hallsville and Plano.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3933 8279 3934 8329 3948 8330 3952 8327
3956 8284 3956 8277 3947 8265
TIME...MOT...LOC 1725Z 265DEG 40KT 3944 8320
ConiglioThe Cincinnati radar (KILN), 89 km away, was scanning. The volume nearest the first event began at 17:52 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
A tree was downed.
Numerous trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817255, 817258, 817256, 817257, 817259, 817260, 817261, 817262, 817263.